Alert archive / Florida / Red Flag Warnings in 2016
Red Flag Warning 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 19, 2016, 3:01 PM EST for Lee County, Manatee County, Pinellas County, Florida. It took effect at Nov 20, 2016, 10:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2016, 3:01 PM EST (20:01 UTC)
- In effect from
- Nov 20, 2016, 10:00 AM EST
- Expired
- Nov 20, 2016, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
Counties Lee County, FL, Manatee County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 42 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753 WWUS82 KTBW 192001 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 301 PM EST SAT NOV 19 2016 ...RED FLAG WARNING SUNDAY FOR MANATEE COUNTY DUE TO LOW RELATIVE HUMIDITY VALUES FOR OVER 4 HOURS AND HIGH ERC VALUES... .MUCH DRIER COLDER AIR WILL ADVECT ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA TONIGHT AND SUNDAY IN THE WAKE OF A COLD FRONT. FLZ155-255-200815- /O.NEW.KTBW.FW.W.0007.161120T1500Z-161121T0000Z/ COASTAL MANATEE-INLAND MANATEE- 301 PM EST SAT NOV 19 2016 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY. * AFFECTED AREA...COASTAL MANATEE...INLAND MANATEE. * WIND...NORTH 10 TO 15 MPH. * HUMIDITY...20 TO 25 PERCENT. * ERC...39 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
546 WWUS82 KTBW 200840 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 340 AM EST SUN NOV 20 2016 ...RED FLAG WARNING TODAY FOR PINELLAS...MANATEE...AND LEE COUNTIES DUE TO LOW RELATIVE HUMIDITY VALUES FOR OVER 4 HOURS AND HIGH ERC VALUES... .MUCH DRIER COLDER AIR WILL ADVECT ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA TODAY IN THE WAKE OF A COLD FRONT. FLZ050-165-265-210000- /O.EXA.KTBW.FW.W.0007.161120T1500Z-161121T0000Z/ PINELLAS-COASTAL LEE-INLAND LEE- 340 AM EST SUN NOV 20 2016 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING FOR...LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. * AFFECTED AREA...COASTAL LEE...INLAND LEE...PINELLAS. * WIND...NORTH 10 TO 11 MPH. * HUMIDITY...26 TO 31 PERCENT. * ERC...39 IN LEE...40 IN PINELLAS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FLZ155-255-210000- /O.CON.KTBW.FW.W.0007.161120T1500Z-161121T0000Z/ COASTAL MANATEE-INLAND MANATEE- 340 AM EST SUN NOV 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING FOR...LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH HIGH ERC VALUES... * AFFECTED AREA...COASTAL MANATEE...INLAND MANATEE. * WIND...NORTH 9 TO 11 MPH. * HUMIDITY...24 TO 26 PERCENT. * ERC...44 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
969 WWUS82 KTBW 202010 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 310 PM EST SUN NOV 20 2016 ...RED FLAG WARNING THROUGH 7 PM THIS EVENING FOR PINELLAS... MANATEE...AND LEE COUNTIES DUE TO LOW RELATIVE HUMIDITY VALUES FOR OVER 4 HOURS AND HIGH ERC VALUES... ...RED FLAG WARNING MONDAY FOR PINELLAS...MANATEE...AND LEE COUNTIES DUE TO LOW RELATIVE HUMIDITY VALUES FOR OVER 4 HOURS AND HIGH ERC VALUES... .DRY AIRMASS WILL REMAIN IN PLACE ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THROUGH MONDAY. FLZ050-155-165-255-265-210815- /O.NEW.KTBW.FW.W.0008.161121T1500Z-161122T0000Z/ /O.CON.KTBW.FW.W.0007.000000T0000Z-161121T0000Z/ PINELLAS-COASTAL MANATEE-COASTAL LEE-INLAND MANATEE-INLAND LEE- 310 PM EST SUN NOV 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR...LOW RELATIVE HUMIDITY VALUES FOR OVER 4 HOURS AND HIGH ERC VALUES. ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EST MONDAY FOR LOW RELATIVE HUMIDITY VALUES FOR OVER 4 HOURS AND HIGH ERC VALUES. THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST MONDAY. * AFFECTED AREA...COASTAL MANATEE...INLAND MANATEE...COASTAL LEE...INLAND LEE...PINELLAS. * WIND...NORTH 5 TO 10 MPH. * HUMIDITY...18 TO 23 PERCENT. * ERC...39 IN LEE...40 IN PINELLAS...44 IN MANATEE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 19, 3:00 PM EST, 1 minute earlier.
Area forecast discussion, Nov 19, 3:00 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
300 PM EST Sat Nov 19 2016
.SHORT TERM (Tonight-Sunday)...
Progressive U/L pattern remains in place across the CONUS. A
strong U/L low will move across the northeast U.S. tonight and
Monday with the trough axis pushing off the eastern seaboard to
the western Atlantic. An U/L disturbance will push onshore the
west coast of the U.S. tonight which will induce a broad U/L ridge
through the Plains tonight. The ridge axis will translate east to
the Mississippi River Valley on Monday with the eastern extent
approaching the Florida peninsula.
At the surface, a cold front will push across west central and
southwest Florida tonight. Scattered to broken low level clouds
will move over the region for a few hours tonight associated with
the front, as significant dry air aloft and little in the way of U/L
forcing will negate the risk for any shower activity. Much colder
drier air will advect across the forecast area in the wake of the
front tonight and Sunday on breezy north winds. The breezy north
winds will also create conditions favorable for rip currents to
develop along area beaches on Sunday.
.LONG TERM (Sunday Night - Saturday)...
An amplified and progressive upper air pattern will continue across
the Conus during the mid and long term period. A dry northwest flow
aloft combined with high pressure surface and aloft building into
the region will support pleasant cool dry weather across the entire
forecast area through Tuesday. Clear skies, cold air advection and a
northerly drainage flow down the spine of the peninsula Sunday night
will support the coolest temperatures so far this season with lows
bottoming out in the lower 30s across interior sections of the
Nature Coast during early Monday morning, with upper 30s to lower
40s extending into central interior zones, and lower to mid 40s
across southwest Florida.
During Monday and Monday night temperatures will begin to moderate a
bit but will still run below normal with highs on Monday only
reaching the upper 60s across the Nature Coast, and around 70 to the
lower 70s central and south, with lows Monday night falling into the
upper 30s to around 40 north, and mid to upper 40s central and
south.
Pleasant dry weather will continue during Tuesday and Wednesday as
high pressure shifts east off the mid Atlantic coast. A return
easterly wind flow around the high will support a warming trend with
temperatures rebounding back toward near seasonal norms both days.
By late Wednesday into Thanksgiving day another upper level trough
moving into the eastern U.S. will help to drag another cold front
toward and into the forecast area. Similar to the previous front
lack of moisture accompanying it will preclude rain chances as it
moves into the Nature Coast during Thursday night with the front
then sinking south through the remainder of the forecast area on
Friday as surface high pressure builds in from the north through
Saturday. Little change in temperatures are expected in the wake of
this front with pleasant dry conditions and near seasonal level
temperatures continuing through Saturday.
&&
.AVIATION...
VFR conditions expected at all terminals for the next 24 hours.
Brief SCT LCL BKN 030-040 tonight associated with a cold front
moving across the region...otherwise mostly clear skies are
expected.
&&
.MARINE...
Winds and seas will increase tonight over all of the waters in the
wake of the cold front with SCA conditions expected. Winds and seas
will gradually subside Sunday afternoon...veering northeast and
continuing to subside Sunday night. Winds and seas are expected to
remain less than 15 knots and less than 4 feet the early part of
next week.
&&
.FIRE WEATHER...
Red flag conditions are possible Sunday over portions of west
central and southwest Florida. Relative humidity values are
expected to be less than 35 percent for 6 to 9 hours...however ERC
values are only above 37 in Manatee county. Elsewhere, several
counties have ERC's above 27 and however winds will be borderline
being close to 15 MPH. Will issue a red flag warning for Manatee
county valid for Sunday, but will leave the remaining counties out
due to the marginal conditions.
&&
.Preliminary Point Temps/PoPs...
TPA 51 66 45 69 / 0 0 0 0
FMY 57 72 45 72 / 0 0 0 0
GIF 49 67 42 69 / 0 0 0 0
SRQ 53 68 44 69 / 10 0 0 0
BKV 44 65 33 69 / 0 0 0 0
SPG 55 67 51 69 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Monday afternoon for
Coastal Charlotte-Coastal Manatee-Coastal Sarasota.
Red Flag Warning from 10 AM to 7 PM EST Sunday for Coastal
Manatee-Inland Manatee.
Gulf waters...Small Craft Advisory from 7 PM this evening to 10 AM EST
Sunday for Charlotte Harbor and Pine Island Sound-
Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs
FL out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Tampa Bay waters-Waters
from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to
60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...13/Oglesby
MID TERM/LONG TERM/DECISION SUPPORT...57/McMichaelHazardous weather outlook, Nov 19, 4:49 AM EST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 449 AM EST SAT NOV 19 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-191700- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 449 AM EST SAT NOV 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...MARINE IMPACTS... A COLD FRONT MOVING THROUGH THE REGION WILL BRING INCREASED NORTH TO NORTHWEST WINDS AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS STARTING TONIGHT AND CONTINUING THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...FIRE WEATHER IMPACT... HIGH PRESSURE MOVING IN BEHIND A COLD FRONT FOR THE END OF THE WEEKEND INTO EARLY NEXT WEEK WILL BRING IN A MUCH DRIER AIR MASS OVER THE REGION. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DIP BELOW CRITICAL LEVELS BOTH SUNDAY AND MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CARLISLE
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 3:46 AM EST | Small Craft Advisory | TBW | 36 hr |
Nearby
Red Flag Warnings in Florida, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.